MAUDE Adverse Event Report: MICROVENTION INC. WEB ANEURYSM EMBOLIZATION SYSTEM; INTRASACCULAR FLOW DISRUPTION

MICROVENTION INC. WEB ANEURYSM EMBOLIZATION SYSTEM; INTRASACCULAR FLOW DISRUPTION
Model Number W4-7-4
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was stated to be available for return to the manufacturer for evaluation, but has not yet been returned.The product issue reported could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Potential complications as referenced on the ifu, include but are not limited to the following: hematoma at the site of entry, aneurysm rupture, emboli, vessel perforation, parent artery occlusion, hemorrhage, ischemia, vasospasm, clot formation, device migration or misplacement, premature or difficult device detachment, non-detachment, incomplete aneurysm filling, revascularization, post-embolization syndrome, and neurological deficits including stroke and death.
 
Event or Problem Description
It was reported that the web device was positioned but would not detach with multiple detachment attempts with the detachment controller.The device was withdrawn from the patient and the case was successfully completed with another device.The patient was reported to be normal and there was no reported patient harm or injury.
 
Additional Manufacturer Narrative
Procedure/medical information review: four radiographic files were provided for review, two jpeg images and two short videos.They are not labeled as to time or date, nor which ica is being imaged.The review of the files is as follows: customer video_3: 6-second video of ica dsa, oblique, subtracted, with contrast.A web is seen in a small to medium acom aneurysm.It is open, not detached, and the pusher marker is just beyond the distal marker of the via catheter.Customer video_4: 5-second video of ica dsa, oblique, subtracted, with contrast.A web is seen in a small to medium acom aneurysm.It is open, not detached, and the pusher marker is just beyond the distal marker of the via catheter.Customer image_1: single shot oblique skull radiograph, unsubtracted, no contrast.A web is seen in the previously described small to medium acom aneurysm.It is open, not detached, and the pusher marker is just beyond the distal marker of the via catheter.Customer image_2: single shot oblique skull radiograph, unsubtracted, no contrast.A web is seen in the previously described small to medium acom aneurysm.It is open, not detached, and the pusher marker is just beyond the distal marker of the via catheter.These images do not explain why the web did not detach.The investigation of the returned coil system found the hypotube kinked at the proximal section and broken at the hypotube to connector junction.The proximal portion of the delivery system was not returned for evaluation.Due to the condition of the returned delivery system, this investigation could not test or assess the continuity or resistance of the device to determine if a condition existed that would have caused or contributed to the reported detachment issue and therefore, this complaint is considered non-verifiable.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.
 
Event or Problem Description
No additional information was received, please see h6 & h11.

Brand Name
WEB ANEURYSM EMBOLIZATION SYSTEM
Common Device Name
INTRASACCULAR FLOW DISRUPTION
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key19727621
Report Number2032493-2024-00535
Device Sequence Number15486486
Product Code OPR
UDI-Device Identifier00842429107096
UDI-Public(01)00842429107096(11)211116(17)251031(10)0000119420
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberW4-7-4
Device Lot Number0000119420
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2024
Supplement Date Received by Manufacturer08/22/2024
Initial Report FDA Received Date07/12/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown